MAUDE Adverse Event Report: STRYKER GMBH PIP-20; PROSTHESIS, FINGER, CONSTRAINED, POLYMER

STRYKER GMBH PIP-20; PROSTHESIS, FINGER, CONSTRAINED, POLYMER
Model Number PIP-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Malunion of Bone (4529)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other additional information is available.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If any further information is provided, the investigation report will be updated.Device disposition is unknown.
 
Event or Problem Description
The manufacturer became aware of a post market clinical follow-up report received from (b)(6), in (b)(6).The title of this report is ¿a retrospective data collection of the treatment of degenerative or post-traumatic disabilities in the metacarpophalangeal (mcp) and proximal interphalangeal (pip) joints with the silicone and preflex prostheses¿ which is associated with the stryker ¿silicone pip and preflex mcp¿ prosthesis.This study includes research done on 109 patients (142 implants) requiring surgery between the period 2007 and 2019.It was not possible to ascertain specific device details from the report, or to match the events reported with previously reported complaints.Therefore, new complaint was initiated in the system for the post-operative complication mentioned in the report.This product inquiry addresses desaxation (radiographic control- ulnar off-axis).
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other additional information is available.This complaint has been reported during a literature review performed by the post market surveillance group.No product identification is possible as the affected device was not returned.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.Based on the investigation, no definitive relation could be established between the product and the reported failure adverse consequence.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The manufacturer became aware of a post market clinical follow-up report received from (b)(6), in france.The title of this report is ¿a retrospective data collection of the treatment of degenerative or post-traumatic disabilities in the metacarpophalangeal (mcp) and proximal interphalangeal (pip) joints with the silicone and preflex prostheses¿ which is associated with the stryker ¿silicone pip and preflex mcp¿ prosthesis.This study includes research done on 109 patients (142 implants) requiring surgery between the period 2007 and 2019.It was not possible to ascertain specific device details from the report, or to match the events reported with previously reported complaints.Therefore, new complaint was initiated in the system for the post-operative complication mentioned in the report.This product inquiry addresses desaxation (radiographic control- ulnar off-axis).

Brand Name
PIP-20
Common Device Name
PROSTHESIS, FINGER, CONSTRAINED, POLYMER
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10778800
Report Number0008031020-2020-02395
Device Sequence Number17055259
Product Code KYJ
UDI-Device Identifier00886385021539
UDI-Public00886385021539
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K931588
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2021
Device Model NumberPIP-20
Device Catalogue NumberPIP20
Device Lot Number01164V
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR